Electronic Journal of Qualitative Theory of Differential Equations (Jun 2017)

Global existence of solutions of integral equations with delay: progressive contractions

  • Theodore Burton,
  • Ioannis Purnaras

DOI
https://doi.org/10.14232/ejqtde.2017.1.49
Journal volume & issue
Vol. 2017, no. 49
pp. 1 – 6

Abstract

Read online

In the theory of progressive contractions an equation such as \[ x(t) = L(t)+\int^t_0 A(t-s)[ f(s,x(s)) + g(s,x(s-r(s))]ds, \] with initial function $\omega$ with $\omega (0) =L(0)$ defined by $ t\leq 0 \implies x(t) =\omega (t)$ is studied on an interval $[0,E]$ with $r(t) \geq \alpha >0$. The interval $[0,E]$ is divided into parts by $0=T_00$ on $[0,\infty)$ we obtain a unique solution on that interval as follows. As we let $E= 1,2,\dots$ we obtain a sequence of solutions on $[0,n]$ which we extend to $[0,\infty)$ by a horizontal line, thereby obtaining functions converging uniformly on compact sets to a solution on $[0,\infty)$. Lemma 2.1 extends progressive contractions to delay equations

Keywords